• Announcements

    • Robin

      Welcome!   03/05/2016

      Welcome, everyone, to the new 910CMX Community Forums. I'm still working on getting them running, so things may change.  If you're a 910 Comic creator and need your forum recreated, let me know and I'll get on it right away.  I'll do my best to make this new place as fun as the last one!
ProfessorTomoe

Changing Medications (Level of Trust Required)

Recommended Posts

My new shrink wants me to fine tune my Imipramine dose over the next few weeks.  To do this I'm to take a 50mg pill plus 1 to 3 10mg pills and work out what dose gives the best result.  She gave me 90 10mg pills for the test.  We are hoping that 70 or 80 mg works best, so that I can change to 3 25mg pills every night vs 1 50 mg pill one night, 2 the next etc.  This should help with my weird sleep cycles.

 

Share this post


Link to post
Share on other sites

4:46 a.m. CDT 20171017. T-minus 8 days until surgery. Yes, we're starting the countdown thing again, mainly because my anxiety level has already risen a bit in advance of the HF10 implant surgery. Anyone every see the movie based on Michael Crichton's The Terminal Man? I always get those heebie-jeebies ahead of any kind of nerve stimulation procedure, and this is the doozy of them all. It's the first one to get close to my cerebrospinal area. I don't want to wind up like the main character did.

Overanxiety, I know. I should be superhappy that I'm going to be losing the pain and the hydrocodone. Still ...

Share this post


Link to post
Share on other sites
51 minutes ago, ProfessorTomoe said:

Overanxiety, I know. I should be superhappy that I'm going to be losing the pain and the hydrocodone. Still ...

There is nothing strange about that, old friend. You have been through medical hell and it is hard to believe that it may finally be nearing its end. I can relate to it -- all too well, in fact.

Share this post


Link to post
Share on other sites
31 minutes ago, The Old Hack said:

There is nothing strange about that, old friend. You have been through medical hell and it is hard to believe that it may finally be nearing its end. I can relate to it -- all too well, in fact.

Don't jinx me! Every time I thing something medical is finally coming to an end, it goes sideways.

I would be interested to hear how you can relate to it, though, if you don't mind sharing.

Share this post


Link to post
Share on other sites
33 minutes ago, ProfessorTomoe said:

Don't jinx me! Every time I thing something medical is finally coming to an end, it goes sideways.

I would be interested to hear how you can relate to it, though, if you don't mind sharing.

Mph. A misdiagnosis when I was much younger. I spent seven years of my life on a medication that did not do a thing for my actual problems and drained me of much of my energy and joie de vivre. When I finally rebelled against the stuff I spent four more years refusing to use any medication at all. I was absolutely terrified of returning to my drugged hell. It took years of effort and much patience on behalf of my wife-to-be to convince me to try a medication that might actually help me. I do not recall ever in my life being as afraid as I was that day where I finally tried again.

It ended up working, and now years later I am much better off. I can live with the side effects. But I can't forget those years of hell, or the years that followed where I was terrified of using any medication at all.

Share this post


Link to post
Share on other sites
3 hours ago, The Old Hack said:

Mph. A misdiagnosis when I was much younger. I spent seven years of my life on a medication that did not do a thing for my actual problems and drained me of much of my energy and joie de vivre. When I finally rebelled against the stuff I spent four more years refusing to use any medication at all. I was absolutely terrified of returning to my drugged hell. It took years of effort and much patience on behalf of my wife-to-be to convince me to try a medication that might actually help me. I do not recall ever in my life being as afraid as I was that day where I finally tried again.

It ended up working, and now years later I am much better off. I can live with the side effects. But I can't forget those years of hell, or the years that followed where I was terrified of using any medication at all.

Good lord. Seven years?!?!? You have my deepest sympathies, my friend. I don't know what else to say, other than I'm glad you're feeling better.

I can somewhat sympathize, though. After my gall bladder was removed, my bile duct kept wanting to slam shut. Strictures, the doctor said. He had to go back in twice through my mouth to cut it open, again to implant a stent, and again to remove the stent. After that, he put me on a medicine called Actigall, meant to keep gall fluids flowing, in the hope that it would keep me from having strictures. As it turned out, the stent had fixed the problem, but I went on the Actigall unnecessarily for two years after that. It made me sweat uncontrollably at the slightest exertion. You should have seen me at E3—I hope no one recognized me—I had to go back to my room and take a second shower one day of the show because of the sweating. It also gave me massive bile duct spasms that kept me on a pain medication (Talwin NX) for years.

Eventually a gastroenterologist took me off of it and all my problems went away. Miracle cure.

Share this post


Link to post
Share on other sites

5:59 a.m. CDT 20171018. T-minus seven days until surgery day. Getting anxious still. Did a blog post about the surgery yesterday. Being stuck in this damned house doesn't help any, and neither does the Astros losing again.

Right now, I'm sitting in my usual place with a heating pad slung over my shoulder to keep from shivering. My Nest thermostat says we're right at 77°F, but my body is feeling the 50s outside.

I've already taken all of my pills and am just waiting for them to kick in and knock me out. Debating about whether or not to get up and toast an English muffin for breakfast.

Share this post


Link to post
Share on other sites
3 minutes ago, CritterKeeper said:

Do it while you have the energy to do so.  Being in a negative energy balance and having surgery are not the ideal combination.

English muffin toasted. :D Topped with Tiptree Little Scarlett Conserve, which (according to the novels) was James Bond's favorite jam. That should give me a positive energy rush for a little while. ;)

Share this post


Link to post
Share on other sites

5:00 a.m. CDT 20171020. Got an appointment time for my surgery next Wednesday. They'll be implanting the Nevro HF10TM unit sometime after I check in at 8:30 a.m. CDT. It should be an outpatient procedure as long as there are no complications, and no copays since I've his my catastrophic limit. :D

Had a psychiatrist appointment yesterday. Talked (kinda) to him about losing words when I speak. He said "no wonder," basically, considering all of the drugs that I'm on. I'm the equivalent of stoned or drunk, and that's why I can't talk without forgetting words.

I also got laughed at by both my wife and my psychiatrist simultaneously. I found nothing funny about the situation. Gross material follows.

I talked about my opioid-induced constipation, and how at times I've had individual bowel movements so large that I've had to get the plumber's snake out to unclog the toilet afterward.

.

My doctor burst into laughter, after which my wife started laughing (even though she's been here for the aftermath). I felt like shouting, "That's not funny!", or at least saying, "I find nothing funny about the situation." Instead, I kept my mouth shut about the laughing and mentioned that I'd scraped the porcelain of my wife's fancy Toto toilet working the snake while totally grogged out and at her command. That stopped her laughing, at least.

I also discussed hitting what I think is a physical tolerance to the hydrocodone. I'd make an appointment to see the doctor about it, which is SOP for the pain management center, but my surgery is so close that any appointment might come after the operation.

I told him that I'm asleep most of the time, again diagnosed as all of the pills I take.

Finally, I told him (and my wife) that not seeing her so much is a definite depressor. She's doing great work with the TNR program and the pet adoption center, but she spends so much time there that I don't see her much anymore (working from home doesn't count, since she really works from home).

I said if you take all of the above and wrap it all up into a great big ball, you've got something that's got "DEPRESSION" stamped on it.

One thing I didn't add was a Zofran emergency I had halfway through breakfast this morning. I'd hardly eaten anything, and I still got the barf signal. I had to spit out what I was chewing on and take an emergency Zofran pill. Good lord, that's depressing enough on its own.

Wrap it up with an involuntary episode of Project Runway last night. (She is so losing the TV to the Astros game tonight.) All in all, with the exception of getting my surgery time, yesterday sucked.

Share this post


Link to post
Share on other sites

FYI, Project Runway is pretty much the only thing I watch on TV.

(My wife, on the other hand, has the TV on pretty much from the time she gets up until the time she goes to bed. And I can't escape the noise. Or having her talk to me about whatever's on, which I'm rarely even listening to so she has to explain everything to me... and half the shows she likes, I'd favor executing most of the people on them for being such horrible excuses for human beings.)

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now